Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Worsening ankle pain after sprain, took Cortisone injections, no help with pain. Any opinions ?

Hi, I am having worsening ankle pain over the last eight weeks. I have no real injury but a bad sprain 10 months ago. I started noticing pain and it increased. 6 weeks ago I saw a foot and ankle specialist and he diagnosed it as peroneal tendonitis . He gave me a cortisone shot and a walking boot and told him to see him in 3 weeks. When I went back the pain had worsened and he sent me for an MRI which showed no tearing. I saw him 2 weeks ( a total of 5 weeks since the first appointment. He gave me two cortisone injections one in the peroneal tendon and one on the top of my ankle where I have been having a lot of pain. After the injection the pain was so bad, but I know that this could be attributed to a cortisone flare, however it has not subsided in 5 days. I am supposed to go back at week 7 for two more injections. I feel like none of this has done any good since my ankle hurts worse than it did when I originally saw him. I need to know if this sounds like the right treatment plan? Also what questions I should be asking when I see the doctor again, to make sure that I am really being heard. Also should I get a second opinion at this point? The other thing the doctor said was that if after the second round of cortisone injetions if it didn;t get any better he would put me in a cast. Should he do this earlier. At this point I can barley walk and pain killers are how I get through the day. I feel like I am just managing the pain not getting any better.
Asked On : Fri, 8 Mar 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Physical Therapist or Physiotherapist 's  Response
after ankle sprain there is usually muscular imbalance and ur peroneal muscle goes in to the stretch weakness and repeated injury to the stretched tendon will develop tendinitis due to the abnormal loading of the muscle/tendon
visit a physiotherapist and try with ultrasound followed by tapping . it will help u lot
Answered: Fri, 9 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor